Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes abdominal pain while suffering from rheumatoid arthritis?

my mother is an 85 year female with rheumatoid arthritis. She constantly complains about her stomach hurting. She takes opioids for pain around the clock. She takes prunealax to keep her bowels moving, which helps but she constantly complains her stomach hurts. She says its a gripping feeling. We ve got her to increase her water intake and her bowels flow but she is constantly in pain from a stomach ace. she says it aches constantly and her appetite is diminishing. I give her hot tea that sometimes helps but it never goes away. Could it be the pain meds causing her stomach ache?
Sat, 14 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

First of all
1.RA patients need pain to be reduced so taking inadvertent NSAIDS or over the counter medications can cause impending gastritis.
2.At her age on the intake of opioid chances that her bowel won't be regularised And laxative use may not suffice the case. May I suggest-
If possible go for an upper GI endoscopy and then specifically start any medications that are required.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. BarunBijoy Bhattacharjee
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, Need advice on respiratory medicine. My sister is suffering from Rheumatoid Arthritis that causing her stiffness and pain in her hand...